Wednesday, March 2, 2011

Drug interactions

I'd like to thank Effenormous Pharmacy for this fax. They sent it yesterday, warning me that a drug I'd prescribed (Drug A) had a potential interaction with one from the patient's internist, Dr. Tutone (Drug B).

Except for the names and phone numbers, I haven't changed anything.

(click to enlarge)




And thank you Dr. Pissy for volunteering his handwriting!

43 comments:

The Plaid Cow said...

Jenny works for you? Awesome.

legalalien said...

That combo is LETHAL, how could you be so complacent!
This isn't just a headach, Doc, this is someones LIFE you're dealing with!

rnraquel said...

How very clear and unambiguous.

I wonder if Dr. Tutone's number is 867-5309?

Anonymous said...

Dr Pissy sure has a neat handwriting for a doctor!

Grumpy, M.D. said...

I told him to make it readable.

Kat's Kats said...

OMG!!! How could Patient IDidNotKnowItWasSerious not realize that you had no idea they were taking " "?!? Didn't they realize that your telepathy was on the fritz? Of course Effernormous Pharmacy Company wouldn't realize it, they expect every physician to keep their telepathy up to date at all times. ::snicker::

laughingmom said...

Should we be more worried about the fact that the prescription was filled?

SuFu said...

double blind prescriptions?

PretendDoctor said...

Loving Dr. Pissy's handwriting.

Sadly my witty comment section of the brain is on the fritz.:'(

Anonymous said...

You should know that drug A interacts with everything and anything, and also, for that matter, everything the patient breathes, eats, and comes into contact at home and all work situations, and for that matter everything that's in any pharmacy. You may as well give up and discontinue drug A if you want your patient to have a normal life.
Let that be a lesson to you, dear physician if you think that prescribing drug A is the best drug for this patient's headaches; by doing so, you've sent the patient to a life of tactile and all sorts of other deprivations. Is being migraine-free worth it?

Anonymous said...

did Dr. Pissy ask why you wanted his handwriting? He didn't suspect you were plotting something to incriminate him, did he?

Grumpy, M.D. said...

He's in on it with me, and is glad to contribute. He even bought me a Dr. Grumpy coffee mug for Hanukkah.

kate said...

Clearly the drug that your prescribing may or may not interact with a drug that the other doctor may or not may be prescribing in a way that may or may not be dangerous to the patient.

Maybe.

Or something.

What's so confusing about that?

Not House said...

So.....drug A is water then?

Packer said...

What am I missing here, I am just not seeing it.......This is going to bother me all day.

Carla said...

Can't say they didn't warn you ...

Anonymous said...

Are you afraid someone will ID you by your handwriting?

Anonymous said...

Yes, but does Dr. Pissy know that's his blog-name? Because that would be awesome!

Grumpy, M.D. said...

Of course he does! He likes it.

Flavius said...

Can I guess it was random drug that increases 5-HT?

-Flavius

Jacqueline said...

So...were the drugs artisanal?

Jess said...

Wow. I've never seen an alergic reaction so drastic you can't even write it down.

Li'l Azathoth said...

"I tripped out in the desert on a drug with no name..."

Chris@Knucklehead! said...

I think drug B is actually that new drug, "Charlie Sheen."

a.generic doc said...

You prescribed a drug for the patient's headache.

The pharmacy gave you a headache.

Is that the neurologist's version of transference?

Dafeenah said...

Ok could someone plz explain what it is suppose to be for the non medical folks b/c I don't get it?

Grumpy, M.D. said...

Dafeenah- there is no drug listed for B. That's all.

Pediadoc said...

Is dr pissy also a neurologist?

Grumpy, M.D. said...

No. I avoid other neurologists like the plague. Maybe more.

Pediadoc said...

Is he a URologist?

Jon said...

The Evil Drug whose name shall not be spoken?

myoclonicjerk said...

Jon, are you referring to Valdecort?

oceankisses said...

Perhaps it's an early April Fools joke.

Anonymous said...

Well CLEARLY they cannot disclose the name of the other drug because of HPAA! But by golly they covered their arses by sending that warning to Dr. Grumpy!

Anonymous said...

You have to be careful with that Obecalp.

ERP said...

LOL Jacqueline

snapdragon said...

must be some kind of top secret government medication :P

Ben S said...

I'm going to guess that Dr. Pissy is a urologist..

GB, RN said...

Adverse reaction to air???

Anonymous said...

Maybe the pharmacist thinks that nobody should be on sumatriptan succinate for any reason whatsoever?

Anonymous said...

Wait a minute - why did it take them a month and 3 days to notify you of this serious interaction?
Or have you done some kind of weird time warp thing?

Jen said...

I'm curious...was it from a mail order or possibly an insurance company rather than a local retail pharmacy? I work the retail side of things and usually if there's an interaction we're actually concerned about we'll call. juuuuust wondering.

Grumpy, M.D. said...

I really don't remember, sorry.

Maybe Aricept is right for me. I'll ask my doctor.

 
Locations of visitors to this page